§ Mr. Burstow
To ask the Secretary of State for Health, pursuant to the answer of 8 February 2002,Official 131W Report, column 1242W, on medicines control, if he will list the (a) dates and (b) issues of the articles relating to inappropriate use and overuse of medication in the publication "Current Problems in Pharmacovigilance"; and what articles have been produced in respect of overuse and inappropriate use of antipsychotic medication in care settings. 
Volume Accidental overdose with Alfacalcidol (one-alpha drops) February 2001 Vol. 27 Reminder: Methotrexate safe prescribing and dispensing September 2000 Vol. 26 Medication error: Potential for confusing Humalog and Humalog Mix 25 May 2000 Vol. 26 Reminder: Naloxone in opioid overdose May 1997 Vol. 23 Potential for confusion between Lamictal and Lamisil December 1997 Vol. 23 Reminder: Paracetamol toxicity in overdose November 1995 Vol. 21
The MCA and CSM have not produced any articles specifically relating to the overuse and inappropriate use of antipsychotic medication in care settings. However the following articles in relation to antipsychotics have been
Volume QT interval prolongation with antipsychotics February 2001 Vol. 27 Drug-induced prolongation of the QT interval March 1996 Vol. 22 Cardiac arrhythmias with pimozide (Orap) February 1995 Vol. 21 Neuroleptic sensitivity in patients with dementia May 1994 Vol. 20 Drug-induced extrapyramidal reactions November 1994 Vol. 20 Convulsions may occur in patients receiving clozapine June 1991 No. 31 Vol. 17 Cardiotoxic effects of pimozide August 1990 No. 29 Vol. 16
Copies of all these articles have been sent to the Library.